Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 19, 2005, 7:18 PM CDT for McLean County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 7:18 PM CDT (00:18 UTC)
- Expired
- May 19, 2005, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McLean County, ND
The radar
The Bismarck radar (KBIS), 88 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2408 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 200018 SVRBIS NDC055-200100- /O.NEW.KBIS.SV.W.0019.050520T0018Z-050520T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 718 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 800 PM CDT * AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIVERDALE...OR ABOUT 52 MILES SOUTH OF MINOT...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIVERDALE AROUND 725 PM CDT COLEHARBOR AROUND 735 PM CDT UNDERWOOD AROUND 740 PM CDT TURTLE LAKE AROUND 800 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4760 10149 4744 10139 4734 10075 4757 10071 $$ RSL
2 follow-up statements
000 WWUS53 KBIS 200042 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 742 PM CDT THU MAY 19 2005 NDC055-200100- /O.CON.KBIS.SV.W.0019.000000T0000Z-050520T0100Z/ MCLEAN ND- 742 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR CENTRAL MCLEAN COUNTY... AT 736 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNDERWOOD... OR ABOUT 51 MILES NORTHWEST OF BISMARCK...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TURTLE LAKE BY 800 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4760 10149 4744 10139 4734 10075 4757 10071 $$ RSL
000 WWUS53 KBIS 200057 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 757 PM CDT THU MAY 19 2005 NDC055-200107- /O.EXP.KBIS.SV.W.0019.000000T0000Z-050520T0100Z/ MCLEAN ND- 757 PM CDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCLEAN COUNTY EXPIRES AT 800 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4760 10149 4744 10139 4734 10075 4757 10071 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:50 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 19, 2:50 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT THU MAY 19 2005 .SHORT TERM... THIS EVENING THROUGH SUNDAY NIGHT...SHOWERS IN NORTHEAST MONTANA HAVE BEEN DISSIPATING AS THEY MOVE EAST INTO AN UPPER RIDGE. TONIGHT A SHORT WAVE WILL APPROACH ALONG THE UPPER SOUTHWEST FLOW AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHWEST ND BY MORNING. THE CHANCE OF CONVECTIVE PRECIPITATION WILL INCREASE AND SPREAD ACROSS THE REGION FRIDAY AS A SURFACE LOW DEVELOPS IN EASTERN WYOMING AND SOUTHWEST SOUTH DAKOTA. THE CHANCE OF RAIN WILL REACH A PEAK FRIDAY NIGHT AS THE MAIN UPPER TROUGH APPROACHES AND AN INVERTED SURFACE TROUGH FORMS IN WESTERN ND. THE CHANCE OF PRECIPITATION WILL TAPER OFF SATURDAY AND SATURDAY EVENING AS THE SURFACE AND UPPER TROUGHS MOVE OUT OF THE REGION. THEN NORTHWEST FLOW AND AN UPPER RIDGE WILL BRING A BRIEF PERIOD OF DRY WEATHER SUNDAY...BUT FLOW WILL SHIFT SOUTHWEST AGAIN SUNDAY NIGHT WITH ANOTHER CHANCE OF CONVECTIVE PRECIPITATION. .LONG TERM... ZONAL FLOW PATTERN DEVELOPS TUESDAY THEN BREAKS DOWN RAPIDLY ON WEDNESDAY WITH STRONG SHORTWAVE CUTS THROUGH EASTERN MT AND FAR WESTERN ND. SURFACE FRONT DEVELOPS WEDNESDAY THEN PUSHES EAST DURING THE DAY. FAIRLY GOOD LIFT WILL PRODUCE A FEW SHOWERS ACROSS THE REGION WEDNESDAY NIGHT. INSTABILITY SHOWERS EXPECTED ON THURSDAY ASSOCIATED WITH A NORTHERLY COLD ADVECTION PATTERN. WILL KEEP POPS ON THE LOW SIDE AS UPPER SYSTEM MOVES RAPIDLY EAST OVERNIGHT THURSDAY. A DRY NORTHWEST FLOW ON FRIDAY. TEMPERATURES WILL BE SLIGHTLY COOLER TOWARDS THE END OF THE LONG TERM PERIOD (THURSDAY AND FRIDAY). && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. LM/RGT
Hazardous weather outlook, May 19, 4:46 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT THU MAY 19 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200945- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 446 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THESE STORMS MAY BECOME STRONG OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA BY LATE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:52 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.